It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Re: Crying
Jan 8, 2004
Right, I got up this morning really depressed 'cos I'd had a dream about my ex. Nothing sordid - in fact we were buying clothes together. We used to like doing that. But it really annoys me that I dream about her when in the day I do my best not to think about her. It's not fair. But anyway, I got up and went down to revise and I feel a bit more confident about my first exam now.

Ok, with regards to accutane. Here in the UK there are only two manufacturers of it. I was using the Roche brand known as Roaccutane. I had suffered severe acne for about four years before we (my Mum and I) decided there must be better stuff that topical solutions and antibiotics. So we saw a dermatologist. She suggested Roaccutane.

We established that my Dad's work's health insurance policy would cover the cost. That was good because, unfortunately, Roaccutane isn't exactly cheap. It works out at about 440 (nearly $800) but the course takes 5 months or so, so it's not a rip off. And when you see the difference it makes you realise it's the best 440 you ever spent.

Other people will warn you of the side-effects. I won't deny there are side-effects. Firstly I experienced an initial breakout which is caused by all the excess sebum under the skin being pushed out, basically. I was demoralised by it. I was in my first year of uni and supposed to be out enjoying myself. I didn't look good.

But it passed. And after that initial horror show things really started to look up. In my small room at uni I had the pleasure of waking up, sitting up in my bed and seeing my ugly mug in the mirror on the door opposite my bed. But I soon grew to enjoy waking up to that. Not only did I practically stop getting any new acne but my face looked less angry in general. My skin was rejuevenating itself, seemingly before my very eyes.

Well, as I recall I was finally able to feel comfortable when I ventured out with my mates. However, I still had the milder side-effects. These included dryness of the skin (I had to use a *lot* of moisturiser to compensate for it), dryness of the hair (for which I used more gel), nosebleeds (mainly after I woke up), and - most painfully - tearing of my skin where the ear joins onto the head.

That sounds horrific, I know, but it wasn't that bad. It just felt like a papercut. I experienced similar at the corners of my mouth as well, though. And my lips became dryer than the rest of my skin, which required lip balm to be applied regularly. The good news is I think I could have lowered the severity of these effects if I had eaten more omega oils. Salmon is particularly recommended to people on accutane to compensate for the dryness.

Please ask if you would like to know more.





All times are GMT -7. The time now is 02:48 PM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!